MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM; CATHETER HEMODIALYSIS IMPLANTE

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM; CATHETER HEMODIALYSIS IMPLANTE
Catalog Number CSD-15282-SP
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned one, connector assembly, compression fitting/cap , compression sleeve, and the product lidstock for analysis.Signs of use were observed within the returned components.Visual analysis revealed the compression sleeve was damaged/torn within the compression fitting/cap.The damage to the compression sleeve is consistent with the compression sleeve being misplaced within the compressing fitting/cap which would result in the metal cannulas on the connector assembly to catch onto the edge of the compressing sleeve as the components are assembled.When the compression fitting/cap and sleeve are twisted onto the juncture hub, the compression sleeve can get damaged/caught in the threads resulting in a non-secure connection between the compression fitting and connector assembly.The instructions-for-use (ifu) provided with this kit instructs the user, "slide threaded compression cap over compression sleeve towards hub connection assembly with compression sleeve seated completely inside.Thread compression cap onto hub connection assembly firmly, but do not over tighten.There should be no threads visible on hub connection assembly." the threaded compression fitting/cap and returned compression sleeve were assembled onto the connector assembly and a non-secure connection was observed.The compression fitting was unable to fully twist onto the juncture hub and the juncture hub threads remained visible.The threaded compression fitting/cap and a lab inventory compression sleeve were assembled onto the connector.The threaded compression fitting/cap and compression sleeve assembled onto the connector assembly hub as intended.No threads of the juncture hub were visible after assembly.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user , "warning: green compression sleeve must be present when threading compression cap onto hub connection assembly.Failure to do so may result in air embolism, blood loss, or catheter separation.Precaution: ensure compression sleeve is securely positioned inside threaded compression cap.Avoid attempts to place compression sleeve onto hub connection assembly cannula and then apply threaded compression cap.Incomplete compression may occur causing catheter separation." the complaint of the threaded compression fitting/cap not connecting to the connector assembly was able to be confirmed through complaint investigation of the returned sample.The compression sleeve was damaged/torn upon return which is consistent with misalignment of the compression sleeve within the compression fitting/cap prior to twisting on the connector assembly.Based on the customer report and sample received, unintentional use error likely caused or contributed to the reported event.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description
It was reported "r told me they attempted to twist the hub to lot and it would not lock, they had to open a 2nd kit." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 23 CM
Common Device Name
CATHETER HEMODIALYSIS IMPLANTE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20781775
Report Number9680794-2024-01145
Device Sequence Number8948874
Product Code MSD
UDI-Device Identifier20801902096634
UDI-Public(01)20801902096634(11)240114(17)261231(10)33F23K1087(21)
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCSD-15282-SP
Device Lot Number33F23K1087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Initial Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexMale